Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


steroids to treat eye of HIV +
Sep 22, 2005

Dear Doctor, I hope you are well. I refer to your answer to my question of 12 Sep. I had angiogram and MRI, which showed no abnormalities in my right eye. There is the inflammation of the optic nerve. Eye specialists consider it may be connected with being positive. Anyhow they intend to treat me with steroids, first 3 days in hospital, then continue at home. How can this therapy influence my ART (Videx EC400 and Hydrea) and body (CD4 226 ,VL undetectable). Thanks and greetings . I/from SA

Response from Dr. Conway

You are on unconventional antiretroviral therapy, but is seems to be working. The steroids will weaken your immune system to some extent, but if you stay on therapy for HIV, there should not be a problem as long as your antiretroviral therapy is continued, and your viral load and CD4 count are monitored. Ideally, I would prefer you to be on more conventional HAART and to avoid the Hydrea (which impairs a different part of your immune system, namely the neutrophils), but I am not opposed to proceeding as you are. After all, the inflammation of the eye requires treatment right now.



Previous
Loss of Appetite
Next
Dr. Conway ...Can you help me?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement